MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Catalog Number 50382110
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported incident that the self-drilling half pin apex ø 3mm, 110 x 25mm was broken during surgery (s-11 / breakage during surgery) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.However, according to the reported event description, ¿the tip of pin broke off and was retained in patient¿s right tibia when inserting pin to be used for navigation tracker for right total knee.¿ please pay attention to what is clearly written in the op.Tech., that ¿apex pins are not intended for navigation procedure purposes.¿ since the device was used for navigation, which is definitely a deviation from the specifications, the integrity could have been compromised and as a result the device broke.Please keep in mind what is mentioned in the ifu: ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.¿ based, on the above mentioned observation, the root cause was attributed to a user related issue, due to a mishandling of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, or if the device will be returned, the investigation report will be updated.Device will not be returned.
 
Event or Problem Description
Tip of pin broke off and was retained in patients right tibia when inserting pin to be used for navigation tracker for right total knee.No adverse patient events and no product to be returned per hospital policy.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key5869957
Report Number0008031020-2016-00392
Device Sequence Number528260
Product Code JDW
UDI-Device Identifier07613327091748
UDI-Public(01)07613327091748(10)J32772
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K861766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50382110
Device Lot NumberJ32772
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight102